Alert archive / Minnesota / Winter Weather Advisories in 2011

Winter Weather Advisory 27, NWS Twin Cities, MN

January 9, 20119 counties in Minnesota

NWS Twin Cities, MN issued this winter weather advisory at Jan 9, 2011, 2:09 PM CST for 9 counties in Minnesota. It took effect at Jan 10, 2011, 12:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2011, 2:09 PM CST (20:09 UTC)
In effect from
Jan 10, 2011, 12:00 AM CST
Expired
Jan 11, 2011, 6:00 AM CST
In force
30 hr
Issued by
NWS Twin Cities, MN

Counties Blue Earth County, MN, Brown County, MN, Faribault County, MN, Freeborn County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Waseca County, MN, Watonwan County, MN

The radar

The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

588 
WWUS43 KMPX 092009
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
209 PM CST SUN JAN 9 2011

...WIDESPREAD SNOW FOR SOUTH CENTRAL MINNESOTA TONIGHT THROUGH
EARLY TUESDAY MORNING...

.THE NATIONAL WEATHER SERVICE HAS ISSUED A WINTER WEATHER ADVISORY
FOR PARTS OF SOUTH CENTRAL MINNESOTA FOR LATE TONIGHT THROUGH
MIDNIGHT MONDAY NIGHT. SOME CITIES INCLUDED IN THE ADVISORY ARE
FAIRMONT...MANKATO...AND ST JAMES. THIS ALSO INCLUDES A PORTION OF
INTERSTATE 90.

A BROAD AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL MOVE
SLOWLY SOUTHEAST OVER THE MIDWEST DURING THE NEXT COUPLE OF DAYS.
FROM THIS...SNOW WILL SPREAD EAST OVER CENTRAL AND SOUTHERN
MINNESOTA TONIGHT...AND OVER PARTS OF EAST CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN ON MONDAY. THE SNOW WILL BE MAINLY
LIGHT...BUT CONTINUOUS...OVER THE ADVISORY AREA.

SNOWFALL TOTALS BY LATE MONDAY NIGHT OF FOUR TO SIX INCHES ARE
EXPECTED WITHIN THE ADVISORY AREA...AND SCATTERED AMOUNTS OVER 
SIX INCHES ARE LIKELY WITHIN THE ADVISORY AREA. WINDS ARE EXPECTED
TO REMAIN UNDER 10 MILES PER HOUR DURING THE PERIOD...LEADING TO
LITTLE IF ANY BLOWING AND DRIFTING SNOW.

 
MNZ082-083-091-092-100415-
/O.NEW.KMPX.WW.Y.0027.110110T0600Z-110111T0600Z/
WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ST. JAMES...MANKATO...FAIRMONT...
BLUE EARTH
209 PM CST SUN JAN 9 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT CST MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A WINTER WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO MIDNIGHT CST MONDAY NIGHT.

* TIMING...SNOW WILL BEGIN THIS EVENING AND INCREASE GRADUALLY IN
  INTENSITY OVERNIGHT...PERSISTING THROUGH MONDAY...THEN DIMINISH
  TO MAINLY FLURRIES BY LATER TUESDAY MORNING.

* MAIN IMPACT...SNOWFALL TOTALS OF FOUR TO SIX INCHES WITH
  SCATTERED HIGHER TOTALS.

* OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER A
  MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
6 follow-up statements
751 
WWUS43 KMPX 100320
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
920 PM CST SUN JAN 9 2011

...WIDESPREAD SNOW FOR SOUTH CENTRAL MINNESOTA TONIGHT THROUGH
EARLY TUESDAY MORNING...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR PARTS OF SOUTH
CENTRAL MINNESOTA FOR TONIGHT THROUGH MIDNIGHT MONDAY NIGHT. SOME
CITIES INCLUDED IN THE ADVISORY ARE FAIRMONT...MANKATO...AND ST
JAMES. THIS ALSO INCLUDES A PORTION OF INTERSTATE 90.

A BROAD AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL MOVE
SLOWLY SOUTHEAST OVER THE MIDWEST DURING THE NEXT COUPLE OF DAYS.
FROM THIS...SNOW WILL SPREAD EAST OVER CENTRAL AND SOUTHERN
MINNESOTA TONIGHT...AND OVER PARTS OF EAST CENTRAL MINNESOTA AND
WEST CENTRAL WISCONSIN ON MONDAY. THE SNOW WILL BE MAINLY LIGHT...
BUT CONTINUOUS...OVER THE ADVISORY AREA.

SNOWFALL TOTALS BY LATE MONDAY NIGHT OF FOUR TO SIX INCHES ARE
EXPECTED WITHIN THE ADVISORY AREA...AND SCATTERED AMOUNTS OVER
SIX INCHES ARE LIKELY WITHIN THE ADVISORY AREA. WINDS ARE
EXPECTED TO REMAIN UNDER 10 MILES PER HOUR DURING THE PERIOD...
LEADING TO LITTLE IF ANY BLOWING AND DRIFTING SNOW.

MNZ082-083-091-092-101130-
/O.CON.KMPX.WW.Y.0027.110110T0600Z-110111T0600Z/
WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ST. JAMES...MANKATO...FAIRMONT...
BLUE EARTH
920 PM CST SUN JAN 9 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY NIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY NIGHT. 

* TIMING...SNOW WILL GRADUALLY INCREASE IN INTENSITY OVERNIGHT...
  PERSISTING THROUGH MONDAY...THEN DIMINISH TO MAINLY FLURRIES BY
  LATER TUESDAY MORNING.

* MAIN IMPACT...SNOWFALL TOTALS OF FOUR TO SIX INCHES WITH 
  SCATTERED HIGHER TOTALS. 

* OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER 
  A MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
837 
WWUS43 KMPX 100908
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
308 AM CST MON JAN 10 2011

...A PROLONGED PERIOD OF MAINLY LIGHT SNOW ACROSS PORTIONS OF
SOUTHWEST AND SOUTH CENTRAL MINNESOTA THROUGH TUESDAY MORNING...

.A WINTER WEATHER ADVISORY IS NOW IN EFFECT FOR AREAS OF SOUTHWEST
AND SOUTH CENTRAL MINNESOTA...OR MAINLY SOUTH OF A LINE FROM
REDWOOD FALLS...TO ST. PETER AND ALBERT LEA UNTIL 6 AM TUESDAY.
SOME CITIES INCLUDED IN THE ADVISORY ARE NEW ULM...MANKATO...ST.
JAMES AND WASECA. THIS ALSO INCLUDES A PORTION OF INTERSTATE 90.

A BROAD AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL MOVE
SLOWLY SOUTHEAST OVER THE UPPER MIDWEST DURING THE NEXT COUPLE OF
DAYS. PERIODS OF MAINLY LIGHT SNOW WILL SPREAD NORTHWARD ACROSS
THE ADVISORY AREA...WITH SNOWFALL AMOUNTS RANGING FROM ONE TO
THREE INCHES EVERY 6 TO 12 HOURS. TOTAL SNOWFALL AMOUNTS BY THE
TIME THE LIGHT SNOW TAPERS OFF TO FLURRIES WILL RANGE FROM
FOUR TO SIX INCHES IN THE ADVISORY AREA. THE HIGHEST TOTALS WILL
LIKELY BE ALONG THE IOWA BORDER.

WINDS WILL INCREASE SLIGHTLY TONIGHT WHICH WILL LEAD TO SOME
BLOWING SNOW. 

MNZ073>075-084-093-101715-
/O.EXB.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/
REDWOOD-BROWN-NICOLLET-WASECA-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
WASECA...ALBERT LEA
308 AM CST MON JAN 10 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6
AM CST TUESDAY.

* TIMING...LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE
  DIMINISHING TO FLURRIES BY TUESDAY MORNING.

* MAIN IMPACT...SNOWFALL TOTALS OF FOUR TO SIX INCHES WITH 
  SCATTERED HIGHER TOTALS. 

* OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER 
  A MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

MNZ082-083-091-092-101715-
/O.EXT.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/
WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-
INCLUDING THE CITIES OF...ST. JAMES...MANKATO...FAIRMONT...
BLUE EARTH
308 AM CST MON JAN 10 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST TUESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* TIMING...LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE
  DIMINISHING TO FLURRIES BY TUESDAY MORNING.

* MAIN IMPACT...SNOWFALL TOTALS OF FOUR TO SIX INCHES WITH 
  SCATTERED HIGHER TOTALS. 

* OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER 
  A MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

JLT
953 
WWUS43 KMPX 101707
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1107 AM CST MON JAN 10 2011

...A PROLONGED PERIOD OF MAINLY LIGHT SNOW ACROSS PORTIONS OF
SOUTHWEST AND SOUTH CENTRAL MINNESOTA THROUGH TUESDAY MORNING...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR AREAS OF
SOUTHWEST AND SOUTH CENTRAL MINNESOTA...OR MAINLY SOUTH OF A LINE
FROM REDWOOD FALLS...TO ST. PETER AND ALBERT LEA UNTIL 6 AM
TUESDAY. SOME CITIES INCLUDED IN THE ADVISORY ARE NEW ULM...
MANKATO...ST. JAMES AND WASECA. THIS ALSO INCLUDES A PORTION OF
INTERSTATE 90.

A BROAD AREA OF LOW PRESSURE OVER THE NORTHERN PLAINS WILL MOVE
SLOWLY SOUTHEAST OVER THE UPPER MIDWEST DURING THE NEXT COUPLE OF
DAYS. EXPECT PERIODS OF LIGHT TO MODERATE SNOW TO CONTINUE OVER 
THE ADVISORY AREA WITH SNOWFALL TOTALS ENDING BY TUESDAY
MORNING...RANGING FROM FIVE TO EIGHT INCHES. THERE COULD BE A FEW
AREAS TO EXCEED OVER EIGHT INCHES...MAINLY SOUTH OF THE INTERSTATE
90 CORRIDOR. THE SNOW SHOULD TAPER OFF TO SNOW FLURRIES BY TUESDAY
MORNING.

WINDS WILL INCREASE SLIGHTLY TONIGHT WHICH WILL LEAD TO SOME
BLOWING SNOW.

MNZ073>075-082>084-091>093-110115-
/O.CON.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
ST. JAMES...MANKATO...WASECA...FAIRMONT...BLUE EARTH...ALBERT LEA
1107 AM CST MON JAN 10 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* TIMING...LIGHT SNOW WILL PERSIST THROUGH TONIGHT...BEFORE 
  DIMINISHING TO FLURRIES BY TUESDAY MORNING. 

* MAIN IMPACT...SNOWFALL TOTALS OF FIVE TO EIGHT INCHES WITH
  SCATTERED HIGHER TOTALS.

* OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER 
  A MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
354 
WWUS43 KMPX 102144
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
344 PM CST MON JAN 10 2011

...LIGHT SNOW WILL CONTINUE ACROSS SOUTHWEST AND SOUTH CENTRAL
MINNESOTA THROUGH TUESDAY MORNING...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR PORTIONS OF
SOUTHWEST AND SOUTH CENTRAL MINNESOTA...MAINLY SOUTH OF A LINE
FROM REDWOOD FALLS...TO ST. PETER AND ALBERT LEA UNTIL 6 AM
TUESDAY. SOME CITIES INCLUDED IN THE ADVISORY ARE NEW ULM...
MANKATO...ST. JAMES AND WASECA. THIS ALSO INCLUDES INTERSTATE
90. AN ADDITIONAL 1 TO 3 INCHES OF SNOW WILL BE POSSIBLE BEFORE
THE SNOW DIMINISHES LATE TUESDAY MORNING. FINAL...TWO DAY...SNOW
TOTALS BETWEEN FIVE AND EIGHT INCHES ARE EXPECTED. A FEW AREAS
COULD EXCEED EIGHT INCHES...MAINLY IN
BROWN...MARTIN...REDWOOD...AND WATONWAN COUNTIES.

A BROAD AREA OF LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY
SOUTHEAST OVER THE UPPER MIDWEST TONIGHT AND TUESDAY. EXPECT
PERIODS OF LIGHT TO MODERATE SNOW TO CONTINUE OVER THE ADVISORY
AREA TONIGHT. THE SNOW SHOULD TAPER OFF TO SNOW FLURRIES BY
TUESDAY MORNING.

WINDS WILL INCREASE SLIGHTLY TONIGHT WHICH WILL LEAD TO SOME
BLOWING SNOW.

MNZ073>075-082>084-091>093-110545-
/O.CON.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
ST. JAMES...MANKATO...WASECA...FAIRMONT...BLUE EARTH...ALBERT LEA
344 PM CST MON JAN 10 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* TIMING...SNOW...MAINLY LIGHT WILL PERSIST THROUGH
  TONIGHT...BEFORE DIMINISHING TO FLURRIES BY TUESDAY MORNING.

* MAIN IMPACT...SNOWFALL TOTALS OF FIVE TO EIGHT INCHES WITH 
  SCATTERED HIGHER TOTALS. 

* OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER 
  A MILE...AND ROADS COULD BECOME SLIPPERY AND SNOW COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
FRANKS
549 
WWUS43 KMPX 110506
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1106 PM CST MON JAN 10 2011

...LIGHT SNOW WILL CONTINUE ACROSS SOUTHWEST AND SOUTH CENTRAL
MINNESOTA THROUGH TUESDAY MORNING...

.A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR PORTIONS OF
SOUTHWEST AND SOUTH CENTRAL MINNESOTA...MAINLY SOUTH OF A LINE
FROM REDWOOD FALLS...TO ST. PETER AND ALBERT LEA UNTIL 6 AM
TUESDAY. SOME CITIES INCLUDED IN THE ADVISORY ARE NEW ULM...
MANKATO...ST. JAMES AND WASECA. THIS ALSO INCLUDES INTERSTATE 90.
THROUGH 8 PM...AREAS ALONG AND OF SOUTH OF A LINE FROM REDWOOD
FALLS TO MANKATO HAD RECEIVED 5 INCHES OF SNOW. AN ADDITIONAL 1 TO
2 INCHES OF SNOW IS POSSIBLE OVER SOUTH CENTRAL MINNESOTA
THROUGH EARLY MORNING...WHICH WILL BRING TWO DAY SNOW TOTALS...
BETWEEN FIVE AND EIGHT INCHES. A FEW AREAS COULD EXCEED EIGHT
INCHES...MAINLY IN BROWN...MARTIN...REDWOOD...BLUE EARTH...AND
WATONWAN COUNTIES.

A BROAD AREA OF LOW PRESSURE WILL CONTINUE TO MOVE SLOWLY
SOUTHEAST OVER THE UPPER MIDWEST TONIGHT AND TUESDAY. EXPECT
PERIODS OF LIGHT TO MODERATE SNOW TO CONTINUE OVER THE ADVISORY
AREA TONIGHT. THE SNOW SHOULD TAPER OFF TO SNOW FLURRIES BY
TUESDAY MORNING.

WINDS WILL INCREASE SLIGHTLY BY MORNING WHICH COULD LEAD TO SOME
BLOWING SNOW.

MNZ073>075-082>084-091>093-111200-
/O.CON.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
ST. JAMES...MANKATO...WASECA...FAIRMONT...BLUE EARTH...ALBERT LEA
1106 PM CST MON JAN 10 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

* TIMING...SNOW...MAINLY LIGHT WILL PERSIST THROUGH TONIGHT... 
  BEFORE DIMINISHING TO FLURRIES BY TUESDAY MORNING. 

* MAIN IMPACT...SNOWFALL TOTALS OF FIVE TO EIGHT INCHES WITH 
  SCATTERED HIGHER TOTALS. 

* OTHER IMPACTS...VISIBILITIES WILL BE REDUCED AT TIMES TO UNDER A
  MILE...AND ROADS WILL BECOME SLIPPERY AND SNOW COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
002 
WWUS43 KMPX 111148
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
548 AM CST TUE JAN 11 2011

...SNOW TAPERING OFF THIS MORNING...

.OCCASIONAL LIGHT SNOW THIS MORNING WILL TAPER OFF TO FLURRIES
THIS AFTERNOON WITH ONLY AN ADDITIONAL INCH POSSIBLE THROUGH
NOON. THEREFORE THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO
EXPIRE AT 6 AM.

MNZ073>075-082>084-091>093-111300-
/O.EXP.KMPX.WW.Y.0027.000000T0000Z-110111T1200Z/
REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-WASECA-MARTIN-
FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. PETER...
ST. JAMES...MANKATO...WASECA...FAIRMONT...BLUE EARTH...ALBERT LEA
548 AM CST TUE JAN 11 2011

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING. 

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Jan 9, 11:45 AM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Jan 9, 11:45 AM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1145 AM CST SUN JAN 9 2011

.UPDATE...
UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.

&&

.DISCUSSION...
/ISSUED 120 AM CST SUN JAN 9 2011/
MAIN DILEMMA OVER THE NEXT 24 TO 48 HRS IS WHETHER THE DRY AIR
ACROSS THE FA WILL HOLD THE LIGHT SNOW AT BAY UNTIL MONDAY.

TWO SEPARATE UPPER LEVEL DISTURBANCES ACROSS THE ROCKIES WILL
PLACE THE KEY ROLE IN OUR WEATHER DURING THE NEXT SEVERAL DAYS.
THE PROBLEM REMAINS AS TO WHETHER THE VERY DRY ARCTIC AIR MASS
WILL KEEP MOST AREAS /N AND E FA/ DRY UNTIL MONDAY.

ALTHOUGH A WEAK SHORT WAVE WILL MOVE ACROSS THE DAKOTAS TODAY AND
BRING MID LEVEL CLOUDINESS ACROSS WESTERN MN /EVENTUALLY LT SN BY
THIS EVENING IN THE FAR SW/. THIS SYSTEM WILL TAKE A MORE
NORTHERLY TRACK...WITH THE MAIN UPPER SYSTEM MOVING ACROSS THE
CENTRAL PLAINS BY MONDAY.

THE WEAKER NORTHERLY SYSTEM WILL INITIALLY SATURATE THE
ATMOSPHERE ACROSS THE FAR SW FA. HOWEVER...AS IT SHEARS OUT AND
MOVES NORTH ACROSS THE DAKOTAS...THE SECOND SYSTEM WILL LEAD TO
WEAKER LIFT IN OUR REGION AS IT BEGINS TO INTENSIFY ACROSS THE
CENTRAL PLAINS. THE BEST SCENARIO WILL BE AN AREA OF MAINLY LIGHT
SNOW ACROSS SW AND SC MN BEGINNING LATE THIS AFTN...AND CONTINUING
THRU MONDAY. AREAS TO THE NORTH AND NORTHEAST WILL BE FIGHTING THE
DRY AIR MASS THRU MONDAY WITH THE E/SE FLOW. EVENTUALLY...THE
ATMOSPHERE WILL SATURATE ENOUGH FOR THE REMAINDER OF THE FA TO
PRODUCE BANDS OF MAINLY LIGHT SNOW/FLURRIES...WHICH WILL SLOWLY
DECREASE TUESDAY/TUESDAY NIGHT AS THE MAIN SYSTEM MOVES ACROSS THE
OHIO VALLEY AND THE INVERTED TROUGH ACROSS OUR REGION WEAKENS.

BASED ON SEVERAL ENSEMBLE MEMBERS AND THE MEAN OF THE QPF AMTS OF
THE NAM/GFS...SNOWFALL AMTS WILL RANGE FROM 4 TO 6 INCHES ACROSS
THE FAR SW FA...TO ONE TO FOUR INCHES ELSEWHERE.

SEVERAL FACTORS THAT LEAD TO UNCERTAINTY IN SNOWFALL AMTS IN THE
N/NE FA IS...THE CURRENT VERY DRY ARCTIC AIR MASS...INTENSITY OF
THE FIRST WAVE MOVING NORTH ACROSS THE DAKOTAS...AND WHETHER THE
SECOND WAVE HAS ENOUGH LIFT TO PRODUCE ANY SIGNIFICANT SNOWFALL.

NOT MUCH CHG IN THE FORECAST BEYOND WEDNESDAY AS THE ARCTIC AIR
MASS AND ASSOCIATED THERMAL BOUNDARY WILL LEAD TO SEVERAL CHC OF
LT SN BY THE END OF THE WEEK...AND INTO THE WEEKEND. HOW FAR SOUTH
THE VERY COLD AIR MASS MOVES REMAINS UNCERTAIN. THEREFORE...NO
MAJOR CHG IN THE TEMPERATURE FORECAST BEYOND WEDNESDAY. ..JLT..

&&

.AVIATION.../18Z TAF ISSUANCE/
FAIRLY QUIET AFTERNOON...WITH MAINLY MID/HIGH CLOUDS INVADING THE
WESTERN PORTION OF THE FORECAST AREA.  CLOUDS EXPECTED TO THICKEN
OVER THE ENTIRE FORECAST OVERNIGHT TONIGHT AS LOW PRESSURE SYSTEM
OVE THE NORTHERN PLAINS MOVES SOUTHEAST.  FOLLOWED THE MOISTURE
CHANNEL FROM 700 MB PROGGED CHARTS OFF THE NAM40 MODEL. LIGHT SNOW
SHOULD BEGIN TO FALL OVER WEST CENTRAL AND SOUTH CENTRAL MN LATER
THIS EVENING...AND IN THE TWIN CITIES AREA AFTER 600 AM MONDAY...AND
LATE MORNING OVER PORTIONS OF WEST CENTRAL WISCONSIN.  WEATHER CONDS
LOWERING TO MVFR TO IFR CONDS IN LIGHT SNOW AND FOG...ESPECIALLY
OVER SOUTHWEST HALF OF MN BY NOON MONDAY.

KMSP...HIGH CLOUDS GENERALLY ABOVE 20 THOUSAND FEET AGL THROUGH THE
BALANCE OF THE EVENING...THEN CEILING LOWERING TO 3000 FEET AGL WITH
SOME LIGHT SNOW DEVELOPING MONDAY MORNING AFTER 600 AM.  CEILINGS
EXPECTED TO LOWER UNDER 1000 FEET AGL AND VISIBILITY UNDER 2 MILE IN
SNOW BY NOON MONDAY. NOT MUCH CHANGE EXPECTED AFTERWARDS...NOT UNTIL
LATE TUESDAY NIGHT OR WEDNESDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

JLT/TRH
Hazardous weather outlook, Jan 9, 11:22 AM CST, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1122 AM CST SUN JAN 9 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
100945-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1122 AM CST SUN JAN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LIGHT SNOW WILL SPREAD INTO FAR SOUTHWEST...AND WEST CENTRAL
MINNESOTA THIS EVENING AND OVERNIGHT.  LIGHT SNOWFALL ACCUMULATIONS
ARE POSSIBLE IN THESE AREAS BY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW WILL SPREAD ACROSS THE REMAINDER OF SOUTHERN AND
CENTRAL MINNESOTA... AS WELL AS WEST CENTRAL WISCONSIN ON MONDAY
AND TUESDAY...BEFORE TAPERING OFF TUESDAY NIGHT. HIGHEST SNOWFALL
ACCUMULATIONS WILL BE ALONG WITH IOWA BORDER.

ANOTHER CHANCE OF SNOW WILL DEVELOP BY THE END OF THE WEEK WITH
MORE ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

Nearby

Winter Weather Advisories in Minnesota, 2011Every winter weather advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.